I been on Prednisones for a little over 3 years and the side effects are not good so my Doctor wants to start me on the Methotrexate with the folic acid and fosomax now i have these Meds in my Possesion but Iam little leary about taking these Meds because of the side effects that the prednisones have and I basically want to know is when ever i decide to start these new Meds am i going to be Satisfy? Iam so confused!
1 Jul 2012
Hi there! I was on Prednisone for about a year. At one point I was on 100mg. I have now been on Methotrexate for over 2 years and find it helps me tremendously! When I first started I was on the pill form and it made me very ill. I couldn't keep food down at all. I quickly changed to the injection. I still suffer minor nausea, and severe fatigue but I will take that over the pain I was feeling any day!
Good luck to you!
1 Jul 2012
Hi. I have been taking prednisone since June 2010 for sark. I take it because the sark has caused hypercalcemia and at the beginning I was in kidney failure. Except for the fact that I was at death's door, I never would have taken the prednisone --- the side effects have been horrible!
In August 2011, I added MTX and folic acid. The most noticeable side-effects have been extreme fatigue (especially the day after taking it) and hair loss :(
The MTX has allowed me to reduce the amount of prednisone to 15mg/day and at that dose most of the prednisone side-effects are manageable. Eventually I hope to get off the prednisone completely. Never would have been able to do that without the MTX (I know, because I tried). Good luck to you.
13 Feb 2011
Hi Smartel127,I don't know which is better for your condition, but if you have problems with Prednisone, Methotrexate could be an alternative. It takes a while for Methotrexate to become effective, whereas the Prednisone have an immediate effect, there are side effects with both, but the Methotrexate is very effective at reducing inflammation, working in a similar way to steroids (such as Prednisone) and so is often prescribed as a steroid sparer, if you take it as prescribed once a week, and as I was advised to do, late in the day with your last meal, then take your folic acid tablets several days later, you should suffer less side effects.
With your Fosamax (to protect your bones) take them (usually once weekly) on an empty stomach first thing in the morning with a large amount of water, and then don't eat anything or lie down for half an hour, which should minimise any side effects, but always report back to your doctor if you do find you are suffering any side effects at all. When you are on Methotrexate you are usually blood tested weekly initially and then every month so any problems can be picked up and dealt with immediately. Hope this will help you make a decision about your meds. Best wishes for your future health, bacterial
- Prilosec OTC Drug Information
- Folic Acid Drug Information
- Methotrexate Drug Information
- Prednisone Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... I take folic acid and B-Cal D. My hair has thinned considerably and I'd like to know if it will fal out completely or if it might start ...
1 answer • 9 Mar 2010
I was diagnosed with RA in 2009. I was started on prednisone, methotrexate, plaquenil, azulfidine, and folic acid. The prednisone was the worst! I ...
5 answers • 7 Jan 2011
... methotrexate/folic acid, and an anti scalp itch medicine. Her face is red and she is tired a good bit, but is improved over what she had been. I ...
1 answer • 18 Jun 2013
methotrexate,folic acid, hydroxycholorquine and diclofenac is the combination, could thrush be a side effect of this?
1 answer • 3 Aug 2013
I have RA and have been told to separate doses of folic acid and methotrexate by 8 hours on the advice of a pharmacist. Has anyone been told to ...
1 answer • 2 Feb 2015